Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 92, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Aug 6, 2005, 12:45 PM PDT for San Diego County, California. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2005, 12:45 PM PDT (19:45 UTC)
- Expired
- Aug 6, 2005, 6:00 PM PDT
- In force
- 5 hr
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
County San Diego County, CA
The radar
The San Diego radar (KNKX), 46 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.8 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1649 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KSGX 061950
FFWSGX
CAC073-070100-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
1245 PM PDT SAT AUG 6 2005
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN SAN DIEGO COUNTY IN SOUTHWEST CALIFORNIA
* UNTIL 600 PM PDT
* AT 1240 PM PDT...DOPPLER RADAR INDICATED FLASH FLOODING FROM A
THUNDERSTORM NEAR PALOMAR MOUNTAIN. THIS STORM WAS MOVING
SOUTHEAST AT 5 MPH.
* FLASH FLOODING FROM THIS STORM IS POSSIBLE IN WARNER
SPRINGS...ALONG HIGHWAY 79...HIGHWAY 76 AND HIGHWAY S2 WITH THIS
THUNDERSTORM.
STRONG THUNDERSTORMS WERE ALSO FORMING ALONG INTERSTATE 8 BETWEEN
PINE HILLS AND CAMPO. FLASH FLOODING IS ALSO LIKELY FROM THESE
STORMS THIS AFTERNOON.
MUD SLIDES AND ROCK SLIDES ARE EXPECTED WITH THIS STORM. MUD SLIDES
AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL PEOPLE CAUGHT IN THEIR
PATH.
LAT...LON 3317 11655 3341 11636 3341 11696 3320 11677
3295 11662 3275 11660 3260 11650 3262 11622
3298 11649
$$
MOEDE4 follow-up statements
000
WGUS76 KSGX 062119
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
215 PM PDT SAT AUG 6 2005
CAC073-070100-
SAN DIEGO CA-
215 PM PDT SAT AUG 6 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 600 PM PDT FOR EASTERN SAN
DIEGO COUNTY...
AT 210 PM PDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
JULIAN. FLASH FLOODING AND MUD SLIDES ARE POSSIBLE ALONG HIGHWAY 78
AND HIGHWAY 79...AS WELL AS SECTIONS OF HIGHWAY S2. THESE STORMS
WERE NEARLY STATIONARY.
OTHER STORMS WERE FORMING NEAR CAMPO...AND ALSO OVER THE FOOTHILLS
BETWEEN EL CAJON AND ALPINE.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
LAT...LON 3317 11655 3341 11636 3341 11696 3320 11677
3295 11662 3275 11660 3260 11650 3262 11622
3298 11649
$$
MOEDE000
WGUS76 KSGX 062218
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
319 PM PDT SAT AUG 6 2005
CAC073-070100-
SAN DIEGO CA-
319 PM PDT SAT AUG 6 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 600 PM PDT FOR EASTERN SAN
DIEGO COUNTY...
AT 315 PM PDT...DOPPLER RADAR SHOWED A STRONG THUNDERSTORM OVER
INTERSTATE 8 SOUTH OF PINE VALLEY. TORRENTIAL RAINS ARE LIKELY AT
THE BOULDER OAKS CAMPGROUND AND LAKE MORENA COUNTY PARK THROUGH 345
PM.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 3317 11655 3341 11636 3341 11696 3320 11677
3295 11662 3275 11660 3260 11650 3262 11622
3298 11649
$$
MOEDE000
WGUS76 KSGX 070003
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
500 PM PDT SAT AUG 6 2005
CAC073-070100-
SAN DIEGO CA-
500 PM PDT SAT AUG 6 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 600 PM PDT FOR EASTERN SAN
DIEGO COUNTY...
AT 450 PM PDT...DOPPLER RADAR SHOWED A THUNDERSTORM OVER THE DESERTS
5 MILES WEST OF AGUA CALIENTE SPRINGS. THE STORM WAS MOVING NORTH AT
5 MPH.
LIGHTER SHOWERS CONTINUED OVER THE MOUNTAINS AND FOOTHILLS FROM
ALPINE TO CUYAMACA PEAK. SHOWERS AND THUNDERSTORMS HAVE DECREASED
SINCE 4 PM...AND THE FLASH FLOOD WARNING WILL LIKELY BE CANCELLED
SHORTLY OR BE ALLOWED TO EXPIRE AT 6 PM.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.
LAT...LON 3317 11655 3341 11636 3341 11677 3341 11696
3320 11677 3296 11664 3275 11660 3260 11650
3262 11622 3298 11649
$$
MOEDE000
WGUS76 KSGX 070051
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
550 PM PDT SAT AUG 6 2005
CAC071-070105-
SAN BERNARDINO CA-
550 PM PDT SAT AUG 6 2005
...THE FLASH FLOOD WARNING FOR THE SAN BERNARDINO COUNTY MOUNTAINS
AND DESERTS EXPIRES AT 600 PM...
THE SHOWERS AND THUNDERSTORMS OVER THE HIGH DESERTS HAVE WEAKENED
SINCE 500 PM.
LAT...LON 3408 11692 3408 11648 3441 11650 3458 11690
3444 11736
$$
MOEDEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Aug 6, 11:30 AM PDT, 1 hour 15 minutes earlier.
Area forecast discussion, Aug 6, 11:30 AM PDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 1130 AM PDT SAT AUG 6 2005 .SYNOPSIS...MOISTURE IN EAST TO SOUTHEAST FLOW ALOFT WILL CONTINUE THUNDERSTORMS IN THE MOUNTAINS AND DESERTS...MAINLY IN THE AFTERNOONS AND EVENINGS. A FEW STORMS COULD DRIFT WEST OF THE MOUNTAINS INTO THE VALLEYS THIS WEEKEND. A SHALLOW MARINE LAYER WILL CAUSE AREAS OF LOW CLOUDS AND FOG NEAR THE COAST IN THE NIGHTS AND MORNINGS...LINGERING NEAR SOME BEACHES INTO THE AFTERNOONS. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... UPDATED FORECAST TO MAKE A FEW SMALL CHANGES. THE REMAINS OF A LARGE CONVECTIVE COMPLEX WERE MOVING W ACROSS NRN BAJA THIS MORNING. THERE WERE LOW CLOUDS AND LOCAL FOG IN THE IMMEDIATE COASTAL AREAS AND STRATUS WAS EXTENSIVE OFFSHORE. THE 12Z NKX SOUNDING WAS UNSTABLE WITH MID LEVEL MOISTURE IN WEAK ELY FLOW AND HAD A PW OF 1.62 INCHES. THERE WAS A STRONG INVERSION BASED NEAR 1300 FT. ONSHORE GRADIENTS WITH ABOUT ABOUT 4 MB SAN-IPL. THE HI PW AND WEAK ELY FLOW WILL RESULT IN ACTIVE CONVECTION AGAIN TODAY WITH A GOOD CHANCE OF LOCAL FLASH FLOODING IN THE MOUNTAINS AND DESERTS. THE REMAINS OF THE MCS MOVING ACROSS NRN BAJA SHOULD CAUSE EARLY THUNDERSTORM DEVELOPMENT OVER THE BAJA MOUNTAINS THAT WILL SPREAD INTO THE SAN MOUNTAINS. THE UPPER HI CURRENTLY CENTERED OVER NV WILL SLOWLY SHIFT TO NEAR THE 4 CORNERS AREA BY TUE. THE FLOW ALOFT WILL MAINLY BE ELY THROUGH MON AND THEN TURN A LITTLE MORE SELY TUE. SO EXPECT LITTLE CHANGE IN THE CURRENT PATTERN THROUGH TUE WITH MAINLY AFTERNOON THUNDERSTORMS IN THE MOUNTAINS AND DESERTS WITH A SMALL CHANCE THAT A FEW STORMS COULD DRIFT INTO THE INLAND VALLEYS. THESE THUNDERSTORMS WILL PROBABLY CAUSE FLASH FLOODING AND A FEW COULD BE SEVERE. THE MARINE LAYER WILL REMAIN SHALLOW AND CONFINED TO NEAR THE COAST. RELATIVELY MINOR TEMP CHANGES ARE EXPECTED. LONGER RANGE PROGS INDICATE LITTLE CHANGE THROUGH MID WEEK. THE UPPER SHOULD SHIFT E TOWARD THE END OF NEXT WEEK ALONG WITH WEAK TROUGHING DEVELOPING NEAR THE W COAST. THIS SHOULD GRADUALLY REDUCE THE THUNDERSTORM THREAT AND INCREASE THE MARINE LAYER. && .AVIATION...MARINE LAYER REMAINS ABOUT 1500 FEET WITH BASES MOSTLY BELOW 1000 FT MSL. STRATUS REMAINED ALONG THE IMMEDIATE COAST OVERNIGHT AND HAS ALREADY BEGUN TO BURN OFF. EXPECT IT TO RETURN LATE AGAIN TONIGHT AND REMAIN CLOSE TO THE IMMEDIATE COAST. THUNDERSTORMS WILL DEVELOP OVER THE LOCAL MOUNTAINS AND DESERTS BY LATE MORNING OR EARLY AFTERNOON AND CONTINUE INTO THE EVENING. MORE OF AN EAST FLOW ALOFT AND A BETTER CHANCE FOR THUNDERSTORMS MOVING INTO THE INLAND VALLEYS TODAY AND SUNDAY. MOISTURE WILL BE INCREASING INTO THE AREA FROM THE EAST TODAY WITH POSSIBLY INCREASED THUNDERSTORM ACTIVITY TODAY AND INTO TONIGHT. && .SGX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH IN EFFECT FOR THE HIGHER MOUNTAINS AND FOR THE DESERTS UNTIL 8 PM TONIGHT. && PUBLIC...ATKIN AVIATION...PG
Hazardous weather outlook, Aug 6, 4:00 AM PDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 AM PDT SAT AUG 6 2005 CAZ055-056-058-060-061-062-062300- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 AM PDT SAT AUG 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MOUNTAIN AND DESERT AREAS IN EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY THROUGH TONIGHT. FLASH FLOOD WATCH IN EFFECT THROUGH 800 PM TODAY. HIGH FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE POSSIBLE...AND THE THREAT OF FLASH FLOODING IS SIGNIFICANT.... .DAYS TWO THROUGH SEVEN... SUNDAY THROUGH FRIDAY. HIGH FLASH FLOOD POTENTIAL RATING. THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE POSSIBLE...AND THE THREAT OF FLASH FLOODING IS SIGNIFICANT....SUNDAY. THUNDERSTORMS WITH DANGEROUS LIGHTNING...SMALL HAIL... STRONG GUSTY WINDS...BRIEF HEAVY RAIN AND LOCAL FLASH FLOODING... MONDAY THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED FOR THIS AREA STARTING AT 11 AM. NOTE...THE HAZARDOUS WEATHER OUTLOOK NOW INCORPORATES THE FLASH FLOOD POTENTIAL INDEX THAT WAS ISSUED SEPARATELY IN PREVIOUS YEARS. THE FLASH FLOOD POTENTIAL INDEX WILL BE INCLUDED IN THE HAZARDOUS WEATHER OUTLOOK IF IT EXCEEDS THE LOW CATEGORY IN THE FIRST TWO DAYS. THIS PRODUCT WILL BE UPDATED DAILY AT 4 AM AND 4 PM OR AS NEEDED THROUGH SEPTEMBER 30. MM
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 12:15 PM PDT | Flash Flood Warning | SGX | San Bernardino | 6 hr |
| Aug 6, 12:42 PM PDT | Severe Thunderstorm Warning | SGX | San Diego | 53 min |
| Aug 6, 12:51 PM PDT | Flash Flood Warning | SGX | Riverside | 5 hr |
| Aug 6, 2:15 PM PDT | Severe Thunderstorm Warning | SGX | Riverside | 63 min |
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.